Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 99, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 11, 2010, 7:32 PM CST for Jefferson Davis County, Lawrence County, Lincoln County, Mississippi. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 11, 2010, 7:32 PM CST (01:32 UTC)
- Expired
- Dec 11, 2010, 8:00 PM CST
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 7:40 PM CST | TSTM WND DMG | 5 Nw Monticello, MS | A COUPLE TREES WERE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 11, 3:18 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 547 m²/s²
- 0-3 km storm-relative helicity
- 574 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
676
WFUS54 KJAN 120132
TORJAN
MSC065-077-085-120200-
/O.NEW.KJAN.TO.W.0099.101212T0132Z-101212T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CST SAT DEC 11 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 800 PM CST
* AT 732 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SONTAG
MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OMA...WANILLA...MONTICELLO...HEBRON AND PROGRESS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING
FOR SOUTHERN MISSISSIPPI.
&&
LAT...LON 3155 9033 3170 9032 3170 9028 3172 9024
3174 9017 3175 8989 3150 8991
TIME...MOT...LOC 0132Z 273DEG 38KT 3164 9022
$$
BK2 follow-up statements
610 WWUS54 KJAN 120139 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 739 PM CST SAT DEC 11 2010 MSC085-120149- /O.CAN.KJAN.TO.W.0099.000000T0000Z-101212T0200Z/ LINCOLN MS- 739 PM CST SAT DEC 11 2010 ...THE TORNADO WARNING FOR NORTHEASTERN LINCOLN COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING FOR SOUTHERN MISSISSIPPI. LAT...LON 3154 9024 3174 9017 3175 8989 3150 8991 TIME...MOT...LOC 0139Z 273DEG 38KT 3163 9013 $$ MSC065-077-120200- /O.CON.KJAN.TO.W.0099.000000T0000Z-101212T0200Z/ LAWRENCE MS-JEFFERSON DAVIS MS- 739 PM CST SAT DEC 11 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTHWESTERN JEFFERSON DAVIS AND NORTHERN LAWRENCE COUNTIES... AT 739 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR WANILLA MOVING EAST AT 45 MPH. THE TORNADO WILL BE NEAR... SILVER CREEK AND NEW HEBRON BY 750 PM CST... PROGRESS AND HEBRON BY 755 PM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING FOR SOUTHERN MISSISSIPPI. && LAT...LON 3154 9024 3174 9017 3175 8989 3150 8991 TIME...MOT...LOC 0139Z 273DEG 38KT 3163 9013 $$ CME
783 WWUS54 KJAN 120155 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 755 PM CST SAT DEC 11 2010 MSC065-077-120205- /O.EXP.KJAN.TO.W.0099.000000T0000Z-101212T0200Z/ LAWRENCE MS-JEFFERSON DAVIS MS- 755 PM CST SAT DEC 11 2010 ...THE TORNADO WARNING FOR NORTHWESTERN JEFFERSON DAVIS AND NORTHERN LAWRENCE COUNTIES WILL EXPIRE AT 800 PM CST... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING FOR SOUTHERN MISSISSIPPI. LAT...LON 3154 9024 3174 9017 3175 8989 3150 8991 TIME...MOT...LOC 0155Z 273DEG 38KT 3162 8993 $$ BK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 11, 4:00 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Dec 11, 4:00 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CST SAT DEC 11 2010
.DEVELOPING STRONG STORM SYSTEM WILL BRING THE RISK FOR STRONG TO
SEVERE THUNDERSTORMS LATE TODAY FOLLOWED BY STRONG GUSTY WINDS AND
MUCH COLDER AIR TONIGHT AND SUNDAY...
.DISCUSSION...
SHORT TERM...NOW THROUGH MONDAY NIGHT...THUNDERSTORM ACTIVITY AHEAD
OF A STRONG ADVANCING COLD FRONT IS RAMPING UP RIGHT NOW IN MY
WESTERN ZONES AT THE JUXTAPOSITION OF VIGOROUS GULF MOISTURE
TRANSPORT AND MASSIVE DYNAMICALLY-DRIVEN UPWARD MOTION. LARGE SCALE
500MB HEIGHT FALLS ARE FORECAST TO BE ON THE ORDER OF 100 TO 150
METERS FROM NOW THROUGH MIDNIGHT ACROSS THE REGION...WHICH IS
INDICATIVE OF THE HIGH AMOUNT OF ATMOSPHERIC LIFT THAT IS IN PLAY IN
THIS SITUATION. IT WOULD SEEM THAT THIS LIFT IS FILLING IN THE GAP
OF VERY MODEST INSTABILITY AVAILABLE TO FUEL CONVECTION AS ABSOLUTE
MOISTURE VALUES (REPRESENTED WELL BY DEWPOINTS IN THE MID TO UPPER
50S IN THE WARM SECTOR) ARE QUITE MEAGER. PREVIOUS THINKING WAS THAT
IT WOULD TAKE AT LEAST THE 60 DEGREE ISODROSOTHERM NOSING DECIDEDLY
UP INTO THE CWA FROM THE SOUTH TO PROVIDE ADEQUATE FUEL FOR POTENT
STORMS. HOWEVER...THAT PREVIOUS ASSERTION MAY NOT BE VALID SINCE WE
HAVE ALREADY WARNED ON ONE STORM WITH LESS DEWPOINT THAN WE THOUGHT
WE WOULD HAVE AT THIS TIME.
THE STORM PREDICTION CENTER RECENTLY ISSUED TORNADO WATCH 764 FOR A
LARGE PORTION OF THE CWA (ASIDE FROM PORTIONS OF EASTERN MS) THROUGH
9 PM. LIFT AND INSTABILITY FACTORS (MENTIONED ABOVE) IN CONCERT WITH
SUFFICIENT SHEAR FOR ROTATING STORMS AND POSSIBLE TORNADO GENERATION
WERE DEEMED SUFFICIENT TO SUPPORT WATCH ISSUANCE. THE WEDGE OF
RELATIVELY WARM AND MOIST GULF AIR STREAMING NORTH AHEAD OF THE COLD
FRONT SHOULD BE EFFECTIVELY PINCHED OFF ENOUGH ACROSS CENTRAL
MISSISSIPPI THIS EVENING TO LIMIT THE RISK OF SEVERE WEATHER A BIT
ACROSS OUR EASTERN BORDERS (ALTHOUGH WE WILL STILL HAVE TO KEEP A
CLOSE EYE ON THE SITUATION OVER THERE). WE EXPECT A RATHER SOLID
SQUALL LINE TO EVENTUALLY DEVELOP JUST AHEAD OF THE FRONT BY EARLY
THIS EVENING...BUT FOR THE NEXT HOUR OR TWO CONVECTION IS RATHER
BROKEN UP IN NATURE AND NOT HOSTILE TO AT LEAST A FEW DISCRETE (AND
WORRISOME) SUPERCELLS.
MODELS HAVE FINALLY ENTIRELY COME AROUND TO THE FAST ENVELOPE OF
FRONTAL TIMING AND WE NOW EXPECT SHOWERS AND STORMS TO RAPIDLY
ADVANCE EAST THROUGH THE WHOLE OF THE AREA BY MIDNIGHT (OR SHORTLY
THEREAFTER). THE ACTUAL COLD FRONT MAY LAG STORMS BY A BIT IN SOME
AREAS...BUT IT WILL NOT LAG BY MUCH. EXPECT DRAMATIC WIND SHIFTS TO
THE NORTHWEST WITH FROPA AND SUSTAINED WIND SPEEDS UP TO 25 WITH
GUSTS POSSIBLY AS HIGH AS 40 MPH BEHIND THE BOUNDARY. THESE SORTS OF
WINDS SHOULD LAST THROUGH MOST OF THE DAYLIGHT HOURS TOMORROW AND
WERE SUFFICIENT TO WARRANT ISSUANCE OF A WIND ADVISORY FOR THE
ENTIRE ARKLAMISS FROM MIDNIGHT THROUGH 6 PM TOMORROW. CONSIDERING
THE CHUNK OF VERY COLD AIR THAT WILL BE FILTERING IN BEHIND THE
FRONT WE ANTICIPATE THESE WINDS WILL BRING A LONG PERIOD OF WIND
CHILLS IN THE TEENS TO AT LEAST AREAS NORTH OF I-20 FROM LATE
TONIGHT THROUGH MIDDAY TOMORROW. HOWEVER...THESE WIND CHILLS ARE
STILL ABOVE THE CRITERIA THAT WOULD NECESSITATE ANY SORT OF WIND
CHILL ADVISORY.
I SUPPOSE THE COLD IS THE REMAINING BIG STORY IN THE SHORT
TERM...AND AFTER WAFFLING AROUND A GREAT DEAL OVER THE LAST HANDFUL
OF DAYS...MODEL CONSENSUS GIVES STRONG CONFIDENCE THAT IT WILL BE
QUITE COLD INDEED. THE WESTERN EXTENT A DEVELOPING STORM SYSTEM
SHOULD TRACK IN CLOSE ENOUGH PROXIMITY TO AT LEAST MY EASTERN ZONES
TO ENSURE THIS IS NOT A GLANCING BLOW OF FRIGID AIR EAST OF THE MS
RIVER AND EVEN SOME SNOW FLURRIES LOOK POSSIBLE FROM LATE MORNING
THROUGH LATE AFTERNOON TOMORROW IN MY NORTHEAST ZONES. THE LATTER
WAS INCLUDED IN THE OFFICIAL FORECAST...BUT NO ACCUMULATIONS ARE
ANTICIPATED. SUBSEQUENT SHIFTS WILL HAVE TO STRONGLY CONSIDER A HARD
FREEZE WARNING AT LEAST AROUND THE GOLDEN TRIANGLE AREA WHERE HIGHS
MAY REMAIN AROUND FREEZING TOMORROW AND MONDAY WITH LOWS TOMORROW
NIGHT AND MONDAY NIGHT LIKELY IN THE TEENS. ELSEWHERE THE
EXPECTATION OF CONDITIONS MEETING LOCAL HARD FREEZE CRITERIA IS
QUITE A BIT LOWER...ALTHOUGH MOST LOCATIONS CAN ANTICIPATE AT LEAST
ONE NIGHT OF LOWS IN THE TEENS (EITHER SUNDAY NIGHT OR MONDAY
NIGHT).
FINALLY...THE PREVIOUSLY ADVERTISED TEMPERATURE MODERATION IS STILL
ANTICIPATED FOR LATER TUESDAY INTO THURSDAY. THE PREVIOUS LONG TERM
DISCUSSION COVERS THESE ISSUES WELL AS IS APPENDED BELOW. /BB/
&&
.PREV DISCUSSION... /ISSUED 450 AM CST SAT DEC 11 2010/
LONG TERM...TUESDAY THROUGH NEXT SATURDAY...TEMPERATURES WILL BEGIN
TO MODERATE UP DURING THE MIDDLE PORTION OF THE WORK WEEK AS HIGH
PRESSURE AT THE SURFACE POSITIONS ITSELF EAST OF THE REGION... AND
THE FLOW ALOFT BECOMES MORE ZONAL. MOISTURE WILL ALSO INCREASE A
BIT ACROSS THE CWA DURING THIS TIME.
ON WEDNESDAY...BOTH THE GFS AND THE EUROPEAN MODEL DEVELOP LIGHT
RAIN OVER THE WESTERN PORTION OF THE FORECAST AREA. THIS IS IN
RESPONSE TO INCREASING ISENTROPIC LIFT AHEAD OF A SURFACE LOW
DEVELOPING TO THE WEST OF THE AREA...WHILE AN UPPER LEVEL LOW DROPS
SOUTHEAST OUT OF CANADA TOWARDS THE GREAT LAKES REGION. AS THIS
HAPPENS...THE BEFORE MENTIONED SURFACE LOW WILL LIFT NORTHEAST OF
THE FORECAST AREA AND ACROSS THE MID-SOUTH REGION...WHILE DRAGGING
A WEAK COLD FRONT INTO AND EVENTUALLY THROUGH THE FORECAST AREA
THURSDAY INTO FRIDAY. THIS WILL KEEP A SLIGHT CHANCE FOR RAIN IN
THE FORECAST DURING THE MID AND LATTER HALF OF THE WEEK.
BEHIND THE FRONT ON FRIDAY...COLD ADVECTION WILL AGAIN SETUP ACROSS
THE LOWER MISSISSIPPI RIVER VALLEY. HIGH PRESSURE WILL BUILD SOUTH
INTO THE REGION FORECAST AREA CAUSING COOLER DRIER AIR TO FILTER
SOUTH INTO THE CWA FRIDAY NIGHT INTO SATURDAY. /19/
&&
.AVIATION...MAIN FOCUS FOR THIS TAF PERIOD WILL BE WINDS...BOTH
INCREASING SOUTHERLY WINDS THIS AFTERNOON AHEAD OF THE FRONT AND
ESPECIALLY IN THE WAKE OF THE FRONT OVERNIGHT AND ON SUNDAY. WINDS
TODAY WILL BE MORE SUSTAINED BETWEEN 15-20 MPH WITH GUSTS 20-30 MPH.
BEHIND THE FRONT...SUSTAINED WINDS WILL BE HIGHER...20-30 MPH WITH
GUSTS UP TO 40 MPH. THE STORM POTENTIAL WILL BE A QUICK HITTING
FEATURE AND ONLY IMPACT TAFS SITES FOR AN HOUR OR A TAD LONGER AT
BEST. I WILL DO MY BEST TO FOCUS ON A SMALL TIME WINDOW FOR THE
RESTRICTED CONVECTIVE CONDITIONS AN THEN IMPROVE THINGS. OUTSIDE OF
THE SQUALL LINE PROGRESSING ACROSS THE CWA...VFR CONDITIONS SHOULD
BE THE PRIMARY CATEGORY EXPECTED. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 31 40 22 38 / 94 5 0 0
MERIDIAN 32 40 20 39 / 100 9 0 0
VICKSBURG 31 42 23 39 / 45 1 0 0
HATTIESBURG 36 44 22 42 / 84 3 0 0
NATCHEZ 33 42 23 41 / 79 0 0 0
GREENVILLE 28 39 20 34 / 16 5 0 0
GREENWOOD 28 38 19 34 / 57 9 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR
MSZ018-019-025>066-072>074.
LA...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR
LAZ007>009-015-016-023>026.
AR...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR
ARZ074-075.
&&
BB/CME/19Hazardous weather outlook, Dec 11, 2:28 PM CST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 228 PM CST SAT DEC 11 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032- 034>037-040>043-047>049-053-054-059>062-122030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN- 228 PM CST SAT DEC 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND THE WESTERN HALF OF MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BETWEEN 3 AND 8 PM...FOR LOCATIONS WEST OF A STARKVILLE TO FOREST TO MONTICELLO LINE. ADDITIONALLY...LATEST INFORMATION SUGGESTS AREAS ALONG OR SOUTH OF THE I-20 CORRIDOR WILL HAVE ACCESS TO A BIT MORE INSTABILITY WHICH WOULD RESULT IN A SLIGHTLY HIGHER RISK FOR SEVERE WEATHER. DAMAGING WIND GUSTS TO 60 MPH...ALONG WITH SOME STRONGER GUSTS...ARE THE PRIMARY THREATS. A FEW TORNADOES MAY ALSO OCCUR IN LINE BREAKS OR BOWING SEGMENTS. THIS WILL OCCUR AS SOME INSTABILITY DEVELOPS AHEAD OF A STRONG COLD FRONT AND COMBINES WITH STRONG WINDS ALOFT. A VERY COLD AIR MASS ACCOMPANIED BY BRISK NORTHERLY WINDS WILL MOVE IN BEHIND THE FRONT SUNDAY. NORTH WINDS OF 15 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH ARE EXPECTED. A WIND ADVISORY WILL BE IN EFFECT. THESE WINDS WILL ALLOW WIND CHILLS TO REMAIN MAINLY IN THE 20S SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY WINDS WILL DIMINISH SOME SUNDAY NIGHT...HOWEVER OVERNIGHT LOWS WILL DIP INTO THE TEENS TO LOWER 20S WHICH WILL RESULT IN MORNING WIND CHILLS IN THE SINGLE DIGITS. A WIND CHILL ADVISORY MAY BE NEEDED. A POTENTIALLY COLDER NIGHT APPEARS POSSIBLE MONDAY NIGHT WITH MORE UPPER TEENS FORECAST FOR OVERNIGHT LOWS. A HARD FREEZE WARNING MAY BE NEEDED FOR THE NORTHERN PORTIONS OF THE FORECAST AREA IF DAY TIME HIGHS REMAIN NEAR FREEZING ON MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING. MSZ030-031-033-038-039-044>046-050>052-055>058-063>066-072>074- 122030- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT- NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 228 PM CST SAT DEC 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN HALF OF MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BETWEEN 8 AND 11 PM...FOR LOCATIONS EAST OF AN ACKERMAN TO MONTICELLO LINE. DAMAGING WIND GUSTS TO 60 MPH WILL BE THE MAIN THREAT. HOWEVER...A FEW TORNADOES MAY ALSO OCCUR IN LINE BREAKS OR BOWING SEGMENTS. THIS WILL OCCUR AS SOME INSTABILITY DEVELOPS AHEAD OF A STRONG COLD FRONT AND COMBINES WITH STRONG WINDS ALOFT. ALL ACTIVITY SHOULD BE EAST OF THE FORECAST AREA BY MIDNIGHT. A VERY COLD AIR MASS ACCOMPANIED BY BRISK NORTHERLY WINDS WILL MOVE IN BEHIND THE FRONT SUNDAY. NORTH WINDS OF 15 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH ARE EXPECTED. A WIND ADVISORY WILL BE IN EFFECT. THESE WINDS WILL ALLOW WIND CHILLS TO REMAIN MAINLY IN THE 20S SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY WINDS WILL DIMINISH SOME SUNDAY NIGHT...HOWEVER OVERNIGHT LOWS WILL DIP INTO THE TEENS TO LOWER 20S WHICH WILL RESULT IN MORNING WIND CHILLS IN THE SINGLE DIGITS. A WIND CHILL ADVISORY MAY BE NEEDED. A POTENTIALLY COLDER NIGHT APPEARS POSSIBLE MONDAY NIGHT WITH MORE UPPER TO MIDDLE TEENS FORECAST FOR OVERNIGHT LOWS. A HARD FREEZE WARNING MAY BE NEEDED FOR THE NORTHERN PORTIONS OF THE FORECAST AREA IF DAY TIME HIGHS REMAIN NEAR FREEZING ON MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Local storm report, Dec 11, 6:02 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CST SAT DEC 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL HOLLANDALE 33.17N 90.85W
12/11/2010 E0.88 INCH WASHINGTON MS EMERGENCY MNGR
&&
BBRYANTLocal storm report, Dec 11, 6:04 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CST SAT DEC 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 NNE ANNANDALE 32.54N 90.18W
12/11/2010 E0.88 INCH MADISON MS NWS EMPLOYEE
&&
BBRYANTLocal storm report, Dec 11, 6:05 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
605 PM CST SAT DEC 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL GLUCKSTADT 32.52N 90.10W
12/11/2010 E0.88 INCH MADISON MS EMERGENCY MNGR
&&
BBRYANTSpecial weather statement, Dec 11, 6:15 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 615 PM CST SAT DEC 11 2010 MSZ048-049-054-120045- HINDS MS-RANKIN MS-COPIAH MS- 615 PM CST SAT DEC 11 2010 A STRONG LINE SEGMENT OF THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WERE LOCATED OVER DENTVILLE AT 613 PM CST...MOVING EAST AT 50 MPH. PEOPLE IN NORTHERN COPIAH...SOUTHWESTERN RANKIN AND SOUTHERN HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. SEVERE THUNDERSTORM WARNINGS ARE IN EFFECT FOR CENTRAL AND NORTHEASTERN HINDS AND RANKIN COUNTIES FOR A SEPARATE LINE SEGMENT. PLEASE STAY TUNED AS THIS SPECIAL WEATHER STATEMENT MAY BE UPGRADED. JA
Local storm report, Dec 11, 6:36 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CST SAT DEC 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 1 S YAZOO CITY 32.85N 90.41W
12/11/2010 YAZOO MS EMERGENCY MNGR
TREE BLOWN DOWN ACROSS MYRTLE ROAD JUST SOUTH OF TOWN.
CAR RAN INTO TREE AND DRIVER SUFFERED AN INDIRECT AND
MINOR INJURY.
&&
BBRYANTLocal storm report, Dec 11, 7:16 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CST SAT DEC 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG 2 NE THORNTON 33.10N 90.30W
12/11/2010 HOLMES MS LAW ENFORCEMENT
A FEW TREES DOWN...ONE DOWN ACROSS HWY 12 AT THE
INTERSECTION OF HWY 49E.
0519 PM TSTM WND DMG 1 N GOODMAN 32.98N 89.91W
12/11/2010 HOLMES MS LAW ENFORCEMENT
A POWER LINE DOWN ON SHADY GROVE RD.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 6:02 PM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 46 min |
| Dec 11, 6:17 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin | 43 min |
| Dec 11, 6:47 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 43 min |
| Dec 11, 7:01 PM CST | Tornado Warning | JAN | Rankin, Simpson | 37 min |
| Dec 12, 5:08 AM CST | Hard Freeze Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 11 more | 10 hr |
| Dec 12, 5:33 AM CST | Wind Chill Advisory | JAN | Attala, Bolivar, Carroll, Choctaw, Claiborne, Clarke and 38 more | 27 hr |
| Dec 12, 2:52 PM CST | Hard Freeze Warning | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 14 more | 45 hr |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.